Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Cervical problem, suffering from acute vomiting with heads swirls. Taking Zaltokin, Vertim. Advise ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I have cervical problem and suffering from acute vomiting with head swirls (chakkar). I am taking Zaltokin 80 and Vertim 12 Morning, afternoon and night. for last 2 days. Kindly advise.

Spondolysis (Cervical Problem) is not old and this disorder has started 4 or 5 days back. I have consulted a local doctor who has prescribed the medicine already mentioned in my query. I have to travel abroad and I am suffering from head swirls (Chakkar) and vomiting from time to time. Kindly advise and provide instant medication as I have to travel abroad on 20/05/2012 just two days from now. I have Blood Pressure on higher side for which I am taking Amlopress 50 daily.
Posted Mon, 4 Jun 2012 in Brain and Spine
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

Looking to the complain there are 2 possibilities in your case.

1. Cervical spondilysis-degenerative changes in cervical spine leading to compression of nerves and the problem that you have.
2. Some problem related to ear-our body has got fluid in the ear canal,any disturbance in ear mechanism can lead to giddiness whenever the head is moved.

The medicine given to you is fine. One Zaltokin is given for reducing pain and swelling at the site and vertin is given to control giddiness.

You need to have patience in this condition, at times it takes 3-5 days to respond. Alternatively you can discuss with your doctor about taking an opinion of E.N.T. surgeon to rule out possibility of ear problem.

After your giddiness come out some what in control, please ask your doctor about guiding you for some exercise to strengthen your muscles to avoid further worsening of condition and prevent recurrence.

In mean time please do following which should help.

>Make movements of head slowly.
>Do not use big or thick pillow.
>Avoid jerky movements of head
>Take medicines regularly
>Make sure your blood pressure remains under control with medicines
>Take light diet

I hope this helps.

Please write again if you have something more to ask.

In case you do not have further query, please accept the answer.



Above answer was peer-reviewed by
Follow-up: Cervical problem, suffering from acute vomiting with heads swirls. Taking Zaltokin, Vertim. Advise ? 8 minutes later
As I have to travel abroad after 2 days i.e. on 20/05/2012 My doctor has given me an injection today named RejuNuron Plus and has replaced my Zaltokin 80 with naprosyn P (Twice Daily) and Vertin 8 Mg (Thrice Daily) along with an antacid before breakfast. Kindly advise with strict and strong medication keeping in view my urgent travel need.
Answered by Dr. Pragnesh Vachharajani 10 minutes later
Hi,Good to hear from you so soon.

What ever has been given to you is fine and in proper dosage.

There is nothing like any other strong medication which can be prescribed. You need to take this only. At the most if your doctor feels the dose of vertin can be stepped up from 8 to 16mg.

The naprosyn will reduce the local swelling and vertin will control your giddiness. Please follow the precautions already advised.

I can understand your urgency, but this kind of problem needs patients and with time in couple of days before youu travel, I think the problem should lessen with the treatment given and you should not have any problem in traveling.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Cervical problem, suffering from acute vomiting with heads swirls. Taking Zaltokin, Vertim. Advise ? 49 minutes later
As advised meanwhile I have taken up with an ENT Surgeon and I am suffering from mild BPPV (Ear Imbalance) The doctor has prescribed me Stugeron (Thrice Daily) for 5 Days along with Emigo (Twice Daily). He as advised to continue with previous medication Naprosyn P (Twice Daily) and Vertin 8 (Thrice Daily) for Cervical problem. Kindly advise keeping in need my urgency of Travel abroad within 2 Days. Shall I travel or cancel my trip. Kindly advise.
Answered by Dr. Pragnesh Vachharajani 5 hours later

Good to hear that you have consulted an E.N.T. Surgeon.

As written earlier this will around 2-3 days for relief, there are chances during air travel due to changes in air pressure things may increase.

Normally this kind of BPPV, 7 days of treatment is advised and there will be definite improvement in some 2-3 days.

Now depending upon the need you have to decide whether to travel or not. There are chances that after air travel the giddiness may increase for a day because of changes in ear pressure during landing and take off. Then with medicines it will settle down.

This is not a serious disease but the complain is definitely annoying and disturbing.

May be you can wait for 24 hours to have some fair idea about response to medicine. Even if you travel please take the drugs regularly and use ear plugs during landing and take off to avoid sudden changes in your ear pressure.

Wishing you a speedy recovery and safe journey.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor